Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jun 20, 2021, 8:43 AM CDT for Jefferson Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 8:43 AM CDT (13:43 UTC)
- Expired
- Jun 20, 2021, 9:45 AM CDT
- In force
- 62 min
- Issued by
- NWS New Orleans, LA
County Jefferson Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1878 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835
WWUS84 KLIX 201343
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
843 AM CDT Sun Jun 20 2021
LAZ067-068-201445-
Lower Jefferson-Lower Lafourche-
843 AM CDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAFOURCHE AND
SOUTHEASTERN JEFFERSON PARISHES...
At 843 AM CDT, a strong thunderstorm was located over Port Fourchon,
or 22 miles south of Galliano, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Grand Isle.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
If you are on or near the water, get out and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
Waterspouts are possible with this storm and could possibly move
over small strips of land.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 2914 9026 2919 9018 2915 9027 2917 9027
2938 9004 2937 9005 2937 8999 2936 9001
2936 8998 2931 9004 2931 8997 2930 8997
2927 9011 2920 9008 2926 9005 2921 9007
2929 8993 2926 8995 2909 9024
TIME...MOT...LOC 1343Z 268DEG 26KT 2914 9018
$$
CABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:28 AM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jun 20, 3:28 AM CDT, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 328 AM CDT Sun Jun 20 2021 .SYNOPSIS... TD Claudette centered near Birmingham this morning and moving northeast. Area of subsidence behind this system has given the area a chance to dry out a little behind last night's deluge. Airmass remains very moist, and dew points in the mid 70s aren't uncommon this morning. Temperatures even at this late hour remain mid 70s to lower 80s. && .SHORT TERM (through Tuesday)... Winds already have a southerly component, so moisture isn't going to take long to deepen again. Precipitable water values that had fallen to around 1.75 inches on the 00z LIX sounding are expected to return to the 2.00-2.25 range during the afternoon hours each day in much of the area. Northern stream troughing will gradually push a frontal boundary toward the area as the upper ridge over the southern Rockies remains in place. The boundary looks to only make it about as far south as Interstate 20, so there is really nothing to push the moisture out of the area. As the atmosphere heats up each day, likely to see scattered to possibly numerous showers and storms each afternoon, possibly focused on sea breeze boundaries. Subtle southern and northern stream shortwaves may help kick off convection, but don't see a particular surface feature to focus convection today, other than the frontal boundary to the north. Current model solutions for tomorrow and Tuesday tend to favor convective development over the Louisiana coastal parishes. Fortunately, those areas didn't get hit too hard last night. With the moist airmass localized heavy rain will be likely each afternoon. Can't rule out the need for another Flash Flood Watch at some point from tomorrow into Tuesday, but not enough forecast confidence to justify one at this time. Don't expect any large departures from temperature normals, outside of any early developing convective areas. && .LONG TERM (Wednesday and beyond)... Upper ridge to our west will make several attempts to expand toward our area, but don't see any indications of eventual success as upper troughing over the Great Lakes reloads every 2nd or 3rd day. May see somewhat of a diminishing trend in areal coverage of storms beyond Wednesday, but don't see any days where we might be able to remove the mention of thunderstorms with any confidence. May trend temperatures a degree or two above NBM, more in line with GFS/ECMWF operational numbers. && .AVIATION (12z TAF package)... Primarily VFR conditions at press time. May be a brief period of MVFR to IFR conditions at KMCB around sunrise, but improvement is expected by 15z. As noted above, diurnally enhanced convection could start bubbling up by late morning. With no organized surface feature, can't preclude any terminals from the VCTS mention. Of course, if there are direct impacts, could see IFR or lower conditions briefly. Would expect a dissipating trend toward 00z with VFR conditions through the evening hours until at least 08-09z. && .MARINE... Will lower the Small Craft Advisory, but maintain Small Craft Exercise Caution headlines across the coastal waters. May not see any significant period of relaxed conditions, especially over the open waters until Tuesday night or Wednesday. && .PRELIMINARY POINT TEMPS/POPS... MCB 90 73 86 72 / 40 20 70 80 BTR 90 75 86 73 / 70 30 70 80 ASD 89 75 85 74 / 60 30 70 70 MSY 90 78 86 77 / 80 30 70 70 GPT 87 75 84 75 / 70 30 70 70 PQL 87 75 85 73 / 60 30 70 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jun 20, 8:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
843 AM CDT Sun Jun 20 2021
LAZ067-068-201445-
Lower Jefferson-Lower Lafourche-
843 AM CDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAFOURCHE AND
SOUTHEASTERN JEFFERSON PARISHES...
At 843 AM CDT, a strong thunderstorm was located over Port Fourchon,
or 22 miles south of Galliano, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Grand Isle.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
If you are on or near the water, get out and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
Waterspouts are possible with this storm and could possibly move
over small strips of land.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 2914 9026 2919 9018 2915 9027 2917 9027
2938 9004 2937 9005 2937 8999 2936 9001
2936 8998 2931 9004 2931 8997 2930 8997
2927 9011 2920 9008 2926 9005 2921 9007
2929 8993 2926 8995 2909 9024
TIME...MOT...LOC 1343Z 268DEG 26KT 2914 9018
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:40 AM CDT | Special Marine Warning | LIX | 95 min | |
| Jun 20, 10:09 AM CDT | Special Weather Statement | LIX | Plaquemines | 66 min |
| Jun 20, 11:24 AM CDT | Special Marine Warning | LIX | 96 min | |
| Jun 20, 5:52 AM CDT | River Flood Warning | LIX | Pearl River | 19 hr |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.